Hail, Macon
- When
- May 10, 2:55 PM CST
- Where
- Macon County, 3 mi N of Lafayette
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.567, -86.033
Public report of penny size hail.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 10, 1:35 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT TUE MAY 10 2005 .SHORT TERM...(THROUGH WED) CURRENT...FAIR WEATHER CU BASED AROUND 3K IN RESPONSE TO RISING MOISTURE AS DEWPOINTS HAVE BEEN CLIMBING AS HI AS LOWER 60S W SECTIONS. WINDS LIGHT...MAINLY SW. WEAK S-SW FLOW AT SURFACE FOR A WHILE AS CWA UNDER INFLUENCE OF UPPER RIDGE WITH FAIRLY ACTIVE NORTHERN STREAM OF H5 JET BEING HELD AT BAY. .LONG TERM... INSTABILITY WILL BE ON INCREASE BEGINNING THU WITH SMALL CHANCE CONVECTION BY THU NITE W...AND A LITTLE MORE COVERAGE CWA-WIDE FRI AND FRI NITE. PRE-FRONTAL TROF MOVES INTO MID STATE SAT FOLLOWED BY A STRONG COLD FRONT SAT NITE...LIKELY POPS BOTH PERIODS. HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...MAV SEEMS TO BE RUNNING A LITTLE HOT LATELY. BNA BB 63/88/64/88 CKV BB 62/88/64/88 CSV BB 58/82/60/82 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 10 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The Nashville radar (KOHX), 59 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
3 hail. Local standard time, as filed.
Public report of penny size hail.
TV station WKRN reported hail the size of dimes to quarters from the Difficult/Pleasant Shade area to Defeated Creek. The hail was the size of quarters at the Difficult/Pleasant Shade area.
Law enforcement reported half-dollar size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449776, 5449778, 5449777.